MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536540
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code relates to problem code for the reported event of "stent kinked".A visual evaluation of the returned device found that the proximal tip is damaged and it is kinked/ severely damaged approximately at 4cm from the proximal end of the stent.Based on the product analysis, it is most likely that some procedural / anatomical factors were encountered during the procedure which may have limited the overall performance of the device.A device under tortuous condition due to patient anatomy or customer use/manipulation/maneuvering can cause the stent kinked, this condition can cause issues to advance the stent through the scope and continued efforts to advance the stent could have caused the damages found on the stent.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.The device history record review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix¿ pancreatic stent was placed into during a pancreatic duct stent placement procedure performed on (b)(6) 2017.According to the complainant, the stent was inserted endoscopically into the pancreatic duct through the guidewire, however severe resistance was felt at the mid-way.The procedure was completed with another advanix¿ pancreatic stent.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results; stent kinked/bent.

Brand Name
ADVANIX¿ PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7165804
Report Number3005099803-2017-03863
Device Sequence Number1786360
Product Code FGE
UDI-Device Identifier08714729857488
UDI-Public08714729857488
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2019
Device Model NumberM00536540
Device Catalogue Number3654
Device Lot Number0021222926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2017
Initial Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1